PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On subspaces whose weak$^*$ derived sets are proper and norm dense

Volume 268 / 2023

Zdeněk Silber Studia Mathematica 268 (2023), 319-332 MSC: Primary 46B10; Secondary 46B20. DOI: 10.4064/sm220303-29-4 Published online: 22 September 2022


We study long chains of iterated weak$^*$ derived sets, that is, sets of all weak$^*$ limits of bounded nets, of subspaces with the additional property that the penultimate weak$^*$ derived set is a proper norm dense subspace of the dual. We extend the result of Ostrovskii and show that in the dual of any non-quasi-reflexive Banach space containing an infinite-dimensional subspace with separable dual, we can find for any countable successor ordinal $\alpha $ a subspace whose weak$^*$ derived set of order $\alpha $ is proper and norm dense.


  • Zdeněk SilberDepartment of Mathematical Analysis
    Faculty of Mathematics and Physics
    Charles University
    Sokolovská 83
    186 75, Praha 8, Czech Republic

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image